MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO BYPASS GRAFT; EPTFE VASCULAR GRAFT
Model Number DF8007SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during placement of a vascular graft for a bypass procedure, the graft was sutured to the vessel and allegedly tore upon removal of the spiral beading.The vascular graft was removed and a new graft was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: the device was returned for evaluation.The graft was returned in four separate segments.The segment containing the cuff of the device was noted to be torn around the sutures.The other three segments were noted to be cut from the original length.Some of the beading was loose, most likely due to the cuts in the segments.Therefore, the investigation can be confirmed for torn material at the suture site of the device.The root cause could not be determined based upon available information.It is unknown whether procedural factors contributed to the event.Labeling review: the current instruction for use (ifu) states: aggressive and/or excessive graft manipulation when tunneling, or placement within a too tight or too small tunnel, may lead to separation of the spiral beading and/or graft breakage.The distal anastomosis should be made after tunneling or suture disruption can occur.Do not pass the cuff portion (distal end) of the distaflo bypass graft through a tunneler sheath or the tissue tunnel, as this could lead to separation of the spiral beading and/or graft breakage.Distaflo bypass grafts do not stretch (are non-elastic) in the longitudinal direction.The correct graft length for each procedure must be determined by considering the patient's body weight, posture, and the range of motions across the anatomical area of graft implantation.Failure to cut the graft to an appropriate length may result in anastomotic or graft disruption, leading to excessive bleeding, and loss of limb or limb function, and/or death.When suturing, avoid excessive tension on the suture line, inappropriate suture spacing and bites, and gaps between the graft and host vessel.Failure to follow correct suturing techniques may result in suture hole elongation, suture pull-out, anastomotic bleeding and/or disruption.Size the graft appropriately to minimize excessive tension at the suture line.Use a tapered, non-cutting needle with a nonabsorbable monofilament suture approximately the same size as the needle.Take 2 mm suture bites in the graft following the curve of the needle and gently pull the suture at a 90° angle.Proper sizing of the graft length prior to implant will minimize suture hole elongation caused by excessive tension.To avoid extreme stress on the anastomosis and the graft, include the patient¿s weight and range of limb motion when determining graft length, tunnel length and location.To determine the correct graft length, drape the patient to allow full movement of the arm, shoulder girdle or legs.Cutting the graft slightly longer than necessary has been reported by some surgeons to further reduce the risk of stressing the graft or the anastomosis.
 
Event or Problem Description

Brand Name
DISTAFLO BYPASS GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6978372
Report Number2020394-2017-01433
Device Sequence Number19115368
Product Code DSY
UDI-Device Identifier00801741023606
UDI-Public(01)00801741023606
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K983861
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberDF8007SC
Device Catalogue NumberDF8007SC
Device Lot NumberVTBQ0816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1